Dear Dr. Bill,
I have recently started dating a new guy (he is 23) and we have had anal sex twice now and the day after he gets stomach pain (cramping) and nausea. He does not have diarrhea or anything like that, just the cramps. Last week, he went to the doctor and the doctor gave him a CT scan because the doctor thought it could be Crohn’s disease. My guy did not tell him that he had anal sex the night before, but did tell the doctor he was gay.
He has an appointment with a specialist next month to confirm the diagnosis of Crohn’s. I have a feeling that it is not Crohn’s but that since I am very thick, that I am pumping a lot of air into his bowels and it is gas pain. Last time this happened to him with another guy, the doctor prescribed an antacid and this took the pain away. This time the doctor has prescribed Prednisone. He has decided not to take it, as there are a lot of side effects.
I have been researching this question online with no real answers.
Thank you in advance for your help.
People's systems react differently to anal sex [especially if it's a comparatively new or infrequent experience] and getting gas or nausea is certainly not unusual, or necessarily something to worry about. Undoubtedly this condition will clear up in time. I suggest if this guy sees any more doctors he tells him or her that he engages in anal sex as a bottom, as it will help in their diagnosis. [If he feels he is in any way being judged, he should see another doctor.] As for prednisone, it is prescribed for a great many conditions, including cancer, arthritis, AIDS, etc., often in combination with other drugs, but a doctor would probably not prescribe it for gas or indigestion. The guy may have other medical conditions you may not know about.